Alert archive / California / Hazardous Seas Watches in 2021
Hazardous Seas Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas watch at Jan 23, 2021, 3:03 AM PST. It took effect at Jan 24, 2021, 3:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2021, 3:03 AM PST (11:03 UTC)
- In effect from
- Jan 24, 2021, 3:00 PM PST
- Expired
- Jan 24, 2021, 2:35 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
675 WHUS76 KEKA 231103 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 303 AM PST Sat Jan 23 2021 PZZ470-231700- /O.EXT.KEKA.SE.W.0008.000000T0000Z-210123T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 303 AM PST Sat Jan 23 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Steep and hazardous seas 11 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST this morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-231915- /O.CON.KEKA.SE.W.0008.000000T0000Z-210124T0600Z/ /O.NEW.KEKA.GL.A.0006.210124T1800Z-210125T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 303 AM PST Sat Jan 23 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 12 to 14 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 15 to 20 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 10 PM PST this evening. For the Gale Watch, from Sunday morning through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-231915- /O.EXT.KEKA.SC.Y.0009.000000T0000Z-210124T1100Z/ /O.NEW.KEKA.GL.A.0006.210124T1800Z-210125T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 303 AM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 13 feet. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Sunday. For the Gale Watch, from Sunday morning through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-231915- /O.EXT.KEKA.SC.Y.0009.000000T0000Z-210124T1100Z/ /O.NEW.KEKA.SE.A.0004.210124T2300Z-210125T1100Z/ Pt St George to Cape Mendocino out 10 nm- 303 AM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet. For the Hazardous Seas Watch, very steep and hazardous seas 12 to 16 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Sunday. For the Hazardous Seas Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$
4 follow-up statements
934 WHUS76 KEKA 231635 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 835 AM PST Sat Jan 23 2021 PZZ470-240045- /O.EXP.KEKA.SE.W.0008.000000T0000Z-210123T1700Z/ /O.NEW.KEKA.SC.Y.0010.210123T1700Z-210124T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 835 AM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-240045- /O.CON.KEKA.SE.W.0008.000000T0000Z-210124T0600Z/ /O.CON.KEKA.GL.A.0006.210124T1800Z-210125T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 835 AM PST Sat Jan 23 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 12 to 14 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 15 to 20 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 10 PM PST this evening. For the Gale Watch, from Sunday morning through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-240045- /O.CON.KEKA.SC.Y.0009.000000T0000Z-210124T1100Z/ /O.CON.KEKA.GL.A.0006.210124T1800Z-210125T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 835 AM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 13 feet. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Sunday. For the Gale Watch, from Sunday morning through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-240045- /O.CON.KEKA.SC.Y.0009.000000T0000Z-210124T1100Z/ /O.CON.KEKA.SE.A.0004.210124T2300Z-210125T1100Z/ Pt St George to Cape Mendocino out 10 nm- 835 AM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet. For the Hazardous Seas Watch, very steep and hazardous seas 12 to 16 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Sunday. For the Hazardous Seas Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$
518 WHUS76 KEKA 232207 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 207 PM PST Sat Jan 23 2021 PZZ475-240615- /O.EXT.KEKA.SE.W.0008.000000T0000Z-210124T0800Z/ /O.EXT.KEKA.GL.A.0006.210124T2000Z-210125T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 207 PM PST Sat Jan 23 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 12 to 14 feet. For the Gale Watch, northwest winds 25 to 35 kt with gusts up to 40 kt and seas 17 to 20 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until midnight PST tonight. For the Gale Watch, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-240615- /O.CON.KEKA.SC.Y.0009.000000T0000Z-210124T1100Z/ /O.EXT.KEKA.GL.A.0006.210124T2000Z-210125T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 207 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 13 feet. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Sunday. For the Gale Watch, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ470-240615- /O.CON.KEKA.SC.Y.0010.000000T0000Z-210124T1400Z/ /O.EXB.KEKA.GL.A.0006.210124T2000Z-210125T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 207 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 12 feet. For the Gale Watch, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 14 to 19 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 AM PST Sunday. For the Gale Watch, from Sunday afternoon through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-240615- /O.CON.KEKA.SC.Y.0009.000000T0000Z-210124T1100Z/ /O.CON.KEKA.SE.A.0004.210124T2300Z-210125T1100Z/ Pt St George to Cape Mendocino out 10 nm- 207 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet. For the Hazardous Seas Watch, very steep and hazardous seas 13 to 16 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Sunday. For the Hazardous Seas Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$
548 WHUS76 KEKA 240431 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 831 PM PST Sat Jan 23 2021 PZZ475-241245- /O.EXT.KEKA.SE.W.0008.000000T0000Z-210124T1100Z/ /O.UPG.KEKA.GL.A.0006.210124T2000Z-210125T1700Z/ /O.NEW.KEKA.GL.W.0006.210124T2000Z-210125T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 831 PM PST Sat Jan 23 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM NOON SUNDAY TO 9 AM PST MONDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 40 kt and seas 17 to 20 feet expected. For the Hazardous Seas Warning, very steep and hazardous seas 11 to 14 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from noon Sunday to 9 AM PST Monday. For the Hazardous Seas Warning, until 3 AM PST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-241245- /O.CON.KEKA.SC.Y.0009.000000T0000Z-210124T1100Z/ /O.UPG.KEKA.GL.A.0006.210124T2000Z-210125T1700Z/ /O.NEW.KEKA.GL.W.0006.210124T2000Z-210125T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 831 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM NOON SUNDAY TO 9 AM PST MONDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from noon Sunday to 9 AM PST Monday. For the Small Craft Advisory, until 3 AM PST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-241245- /O.EXT.KEKA.SC.Y.0010.000000T0000Z-210124T2000Z/ /O.UPG.KEKA.GL.A.0006.210124T2000Z-210125T0800Z/ /O.NEW.KEKA.GL.W.0006.210124T2000Z-210125T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 831 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST SUNDAY... ...GALE WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 14 to 19 feet expected. For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from noon Sunday to midnight PST Sunday night. For the Small Craft Advisory, until noon PST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-241245- /O.CON.KEKA.SC.Y.0009.000000T0000Z-210124T1100Z/ /O.CON.KEKA.SE.A.0004.210124T2300Z-210125T1100Z/ Pt St George to Cape Mendocino out 10 nm- 831 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 12 feet. For the Hazardous Seas Watch, very steep and hazardous seas 13 to 16 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Sunday. For the Hazardous Seas Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$
250 WHUS76 KEKA 241035 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 235 AM PST Sun Jan 24 2021 PZZ475-241845- /O.EXP.KEKA.SE.W.0008.000000T0000Z-210124T1100Z/ /O.EXB.KEKA.SC.Y.0010.210124T1100Z-210124T2000Z/ /O.CON.KEKA.GL.W.0006.210124T2000Z-210125T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 235 AM PST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 AM PST MONDAY... * WHAT...For the Gale Warning, northwest winds 30 to 40 kt with gusts up to 50 kt and seas 17 to 20 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt and seas 10 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from noon today to 9 AM PST Monday. For the Small Craft Advisory, until noon PST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-241845- /O.EXP.KEKA.SC.Y.0009.000000T0000Z-210124T1100Z/ /O.EXB.KEKA.GL.W.0006.210124T2000Z-210125T0500Z/ /O.UPG.KEKA.SE.A.0004.210124T2300Z-210125T1100Z/ Pt St George to Cape Mendocino out 10 nm- 235 AM PST Sun Jan 24 2021 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 45 kt and seas 12 to 17 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon today to 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-241845- /O.EXP.KEKA.SC.Y.0009.000000T0000Z-210124T1100Z/ /O.CON.KEKA.GL.W.0006.210124T2000Z-210125T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 235 AM PST Sun Jan 24 2021 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 AM PST MONDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 14 to 19 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From noon today to 9 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-241845- /O.CON.KEKA.SC.Y.0010.000000T0000Z-210124T2000Z/ /O.CON.KEKA.GL.W.0006.210124T2000Z-210125T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 235 AM PST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 45 kt and seas 14 to 19 feet expected. For the Small Craft Advisory, short-period seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from noon today to midnight PST tonight. For the Small Craft Advisory, until noon PST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Jan 22, 3:09 PM PST, 11 hours 54 minutes earlier.
Area forecast discussion, Jan 22, 3:09 PM PST, 11 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
309 PM PST Fri Jan 22 2021
.SYNOPSIS...Rain and cooler temperatures will be briefly interrupted
Saturday. The next system will arrive Sunday, bringing widespread
rain and snow to elevations above 1500 feet for areas north of Cape
Mendocino. Another significant storm is expected to affect the
region during the middle of next week.
&&
.DISCUSSION...As an upper/mid level low swings south and east of the
CWA and a high pressure system far offshore of the Pacific NW sets
up a meridional flow, bringing cold air from the north. This will be
accompanied by the next round of short wave activity which will
bring stratiform rain and snow to areas north of Cape Mendocino.
HiRes models show cold air advection over the interior and this will
lower snow levels to areas of interior Trinity, Humboldt and Del
Norte counties. A winter weather advisory has been issued to
address impacts to road conditions Sunday morning to Sunday evening.
3 to 5 inches of snow above 1500 feet are to be expected near
Highway 299 and Highway 3...especially along Buckhorn Summit, Berry
Summit and Scott Mountain pass. Another significant is expected to
bring widespread rain and snow to the CWA.
Mainly focusing on areas south across Mendocino county and into the
Bay Area, this next system is expected to move in Tuesday
afternoon or evening. This system looks like it could be colder
and wetter than the Sunday system. Confidence is fairly high that
there will be rain Tuesday night and Wednesday. The ensemble
clusters are still showing some fairly big differences in how much
QPF there will be although there is better agreement that it will
be cold. Additional wet weather is possible on Thursday and
Friday although some of the ensemble clusters are showing the
potential for a break in the rain and snow on Friday. /MKK /EYS
&&
.AVIATION...A quick moving cold front trekked across NW California
overnight. This system brought marginal amounts of rain, gusty winds
and frequent MVFR conditions...with a brief report of IFR at CEC and
ACV. Haze developed by late morning at the coast, occasionally
dropping VIS to MVFR possibly due to sea spray. Both ACV and CEC
also reported breezy-gusty winds in mid-morning. Increased afternoon
winds also developed along portions of the North Coast...mainly
associated with a few showers. At UKI, CIG categories were more
profound this morning with up and down MVFR-IFR reports and
continued -RA. Also, another bout of rain has spread across the
coast this afternoon along with MVFR CIGS as a weak post-frontal
trough moves onshore. UKI may see some rain rotating back into the
valley this evening. By late evening, expect weather conditions to
improve as the low exits. However, residual moisture will be the
catalyst for patchy fog to form at some locations overnight...
especially over colder inland valleys. /TA
&&
.MARINE...Strong northerly breeze has developed today and persist
through Saturday night, with near gale force gusts in portions of
the southern outer waters. Winds will gradually diminish Sunday
morning, however a widespread of strong northerly winds on Sunday
afternoon through early next week. A very steep short period
northwest swell is moving across the waters while locally-generated
short period northerly seas simultaneously build. These short period
seas are around 12 to 15 foot at 10 seconds and is expected to
continue through Saturday. A Hazardous Seas Warning is in place to
start this evening for the outer waters through Saturday. After a
brief diminish in the seas on Sunday morning, quickly building
Sunday afternoon and into early next week. before mid-period
combined of long period northwest swell will build. As result, these
combined seas will generate swells around 18 to 20 foot as a solid
burst of NW energy enters the waters behind Sunday's front. /ZVS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 8 AM to 7 PM PST Sunday for CAZ102-
105>108.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 4 PM PST this afternoon for PZZ470-
475.
Hazardous Seas Warning until 5 AM PST Saturday for PZZ470.
Small Craft Advisory until 4 AM PST Sunday for PZZ450-455.
Hazardous Seas Warning until 10 PM PST Saturday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jan 22, 2:28 PM PST, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 228 PM PST Fri Jan 22 2021 CAZ102-105>108-232230- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 228 PM PST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109>115-232230- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 228 PM PST Fri Jan 22 2021 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:03 AM PST | Gale Watch | EKA | 17 hr | |
| Jan 23, 8:35 AM PST | Small Craft Advisory | EKA | 27 hr |
Nearby
Hazardous Seas Watches in California, 2021Every hazardous seas watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.